# SDR CA040113008

- Difficulty date: January 8, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Piagio P180
- Engine: Pwa PT6A66
- Propeller: Hartzl HCE5N3
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Lamp
- Part number: 2527
- Condition: Inoperative
- Location: Map Light
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) DURING CRUISE, COCKPIT ROOF MOUNTED MAP LIGHT FAILED, C/B ACTIVATED, CREW NOTICED A SLIGHT ODOR. DURING TROUBLESHOOTING THE ROOF PANEL WAS REMOVED AND IT WAS DISCOVERED THAT THE LAMP TERMINAL HAD BEEN IN CONTACT WITH AIRFRAME STRUCTURE CAUSING THE RUBBER PROTECTIVE BOOT ON THE TERMINALS TO WEAR THROUGH AND GROUND ELECTRICAL SUPPLY.  IT WAS ESTABLISHED THAT DURING COMPLETION AT A THIRD PARTY COMPLETION CENTER SPACER RINGS UNDER THE LAMP COLLAR HAD BEEN OMITTED.  FLEET REVIEW FOUND THAT SISTER AIRCRAFT WAS IN SAME CONDITION, BUT AN OTHER HAD SPACERS INSTALLED. SPACERS OBTAINED AND INSTALLED ON AFFECTED AIRCRAFT.
